Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Feb 11, 2009, 7:34 AM CST for Clinton County, Scott County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2009, 7:34 AM CST (13:34 UTC)
- Expired
- Feb 11, 2009, 1:15 PM CST
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 18 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 111334 FFWDVN IAC045-163-111915- /O.NEW.KDVN.FF.W.0001.090211T1334Z-090211T1915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 734 AM CST WED FEB 11 2009 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN CLINTON COUNTY IN EAST CENTRAL IOWA... NORTHERN SCOTT COUNTY IN EAST CENTRAL IOWA... * UNTIL 115 PM CST * AT 715 AM CST...BROADCAST MEDIA RELAYED A PUBLIC REPORT OF FLOODING ALONG THE WAPSIPINICON RIVER NEAR DONAHUE DUE TO AN ICE JAM. WATER WAS RISING RAPIDLY AND REPORTED TO BE NEAR WAIST DEEP IN SOME LOCATIONS. THE ICE JAM WAS LIKELY OCCURING BETWEEN RIVER CAMP AND ALLENS GROVE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCAUSLAND...DIXON AND DONAHUE... PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. ICE JAMS CAN DEVELOP AND BREAK UP QUICKLY...RESULTING IN RAPID FLOODING IMMEDIATELY UP OR DOWNSTREAM OF THE JAM. BE PREPARED TO MOVE TO A SAFER LOCATION IF FLOODING DEVELOPS. LAT...LON 4183 9090 4179 9032 4166 9035 4169 9090 TIME...MOT...LOC 1322Z 180DEG 0KT 4171 9068 $$
1 follow-up statement
000 WGUS73 KDVN 111532 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 932 AM CST WED FEB 11 2009 IAC045-163-111915- /O.CON.KDVN.FF.W.0001.000000T0000Z-090211T1915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON IA-SCOTT IA- 932 AM CST WED FEB 11 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CST FOR NORTHERN SCOTT AND SOUTHWESTERN CLINTON COUNTIES... AT 925 AM CST...WEATHER SERVICE OFFICIALS CONFIRMED AN ICE JAM JUST WEST OF THE Y 52 BRIDGE ON THE WAPSIPINICON RIVER. THE JAM IS ABOUT 200 YARDS LONG AND IS SLOWLY MOVING DOWNSTREAM. ABOUT 20 HOMES ARE BEING AFFECTED...MAINLY ALONG RIVER CAMP ROAD NEAR THE RIVER. LOCALIZED RIVER RISES OF UP TO 3 FEET ARE OCCURRING BEHIND THE ICE JAM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCAUSLAND ICE JAMS CAN DEVELOP AND BREAK UP QUICKLY... RESULTING IN RAPID FLOODING IMMEDIATELY UP OR DOWN STREAM OF THE JAM. BE PREPARED TO MOVE TO A SAFER LOCATION IF FLOODING DEVELOPS. LAT...LON 4183 9090 4179 9032 4166 9035 4169 9090 TIME...MOT...LOC 1527Z 180DEG 0KT 4171 9068 $$ 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 6:11 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 11, 6:11 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 611 AM CST WED FEB 11 2009 .UPDATE... DENSE FOG DEVELOPING ALONG MOISTURE CONVERGENCE AXIS FROM NEAR KSQI-KMLI-KFSW. FOG ATTIM REMAINS PATCHY DUE TO RAIN... THUS WILL NOT UPDATE ZFP/GRIDS... AND JUST HIGHLIGHT IN SPECIAL WX STATEMENT (SPSDVN). && .AVIATION... LIFR CONDITIONS IN FOG AND LOW CLOUDS AT KMLI IN SFC MOISTURE CONVERGENCE AXIS... AND LIKELY TO PERSIST FOR FEW MORE HOURS UNTIL STEADIER RAINS DEVELOP AND NORTHERLY WINDS INCREASE TO SCOUR OUT. LOW POTENTIAL FOR LIFR CONDITIONS TO DEVELOP AT KBRL. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Feb 11, 4:47 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 447 AM CST WED FEB 11 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 447 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL BE POSSIBLE EARLY THIS MORNING OVER NORTHWEST ILLINOIS. ISOLATED THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINFALL IN EXCESS OF 1 INCH WILL BE POSSIBLE TODAY SOUTHEAST OF A PRINCETON ILLINOIS TO BURLINGTON IOWA LINE. THIS HEAVY RAINFALL COULD RESULT IN PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS...AND CAUSE RISES ON PORTIONS OF THE FOX AND LA MOINE RIVERS. STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE OVER EAST CENTRAL AND SOUTHEAST IOWA...NORTHWEST AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED ROADS. MINOR TO MODERATE FLOODING CONTINUES ON PORTIONS OF THE IOWA AND ROCK RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WILL BRING THE POTENTIAL FOR WIDESPREAD MODERATE TO POSSIBLY HEAVY SNOWFALL AMOUNTS ACROSS THE OUTLOOK AREA LATE FRIDAY AND FRIDAY NIGHT. THERE IS SOME UNCERTAINTY IN THE TIMING AND TRACK OF THIS STORM. FURTHER DETAILS AND MORE SPECIFIC SNOW AMOUNTS WILL BE AVAILABLE IN LATER OUTLOOKS AND FORECASTS. ICE JAM FLOODING WILL CONTINUE TO BE A THREAT ON AREA RIVERS. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Feb 11, 1:44 AM CST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 144 AM CST WED FEB 11 2009 ILZ017-018-111000- BUREAU-PUTNAM- INCLUDING THE CITIES OF...PRINCETON...HENNEPIN 144 AM CST WED FEB 11 2009 ...AREAS OF DENSE FOG EARLY THIS MORNING... DENSE FOG...REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS... WILL BE FOUND OVER THE AREA EARLY THIS MORNING. THE DENSE FOG WILL PERSIST FOR THE NEXT FEW HOURS UNTIL THE RAIN ARRIVES... AT WHICH TIME SIGNIFICANT IMPROVEMENT IN VISIBILITIES CAN BE EXPECTED. IF YOU WILL BE DRIVING EARLY THIS MORNING...BE PREPARED TO ENCOUNTER DENSE FOG. SLOW DOWN AND KEEP YOUR HEADLIGHTS ON LOW BEAM.
Special weather statement, Feb 11, 5:53 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 553 AM CST WED FEB 11 2009 IAZ054-065>068-078-089-099-ILZ001-002-007-009-015>018-024>026-034- 035-MOZ010-111500- JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA-DES MOINES-LEE- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-CLARK- INCLUDING THE CITIES OF...MAQUOKETA...TIPTON...CLINTON... MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO...BURLINGTON... FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... KAHOKA 553 AM CST WED FEB 11 2009 ...DENSE FOG THIS MORNING... PATCHY DENSE FOG...REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS...WILL BE FOUND THROUGH DAYBREAK. THE DENSE FOG WILL LIFT IN AREAS THAT RECEIVE A STEADY LIGHT TO MODERATE RAINFALL. IN ADDITION...WINDS WILL INCREASE BY MID TO LATE MORNING AT 10 TO 20 MPH WITH HIGHER GUSTS. THIS WILL ALSO ALLOW VISIBILITIES IN THE FOG TO IMPROVE. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THIS MORNING. WHILE ENCOUNTERING DENSE FOG...SLOW DOWN AND KEEP YOUR HEADLIGHTS ON LOW BEAM.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 1:14 PM CST | Areal Flood Warning | DVN | Clinton, Des Moines, Lee, Scott | 78 days |
Nearby
Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.